MAUDE Adverse Event Report: JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS

JOHNSON & JOHNSON SURGICAL VISION, INC. TECNIS CL; MONOFOCAL IOLS
Model Number Z9002
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Nausea (1970); Blurred Vision (2137); Visual Impairment (2138)
Date of Event 09/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If explanted, give date: not applicable, as the lens remains implanted.All pertinent information available to johnson & johnson surgical vision, inc.Has been submitted.
 
Event or Problem Description
It was reported that a z9002 18.0 diopter lens was implanted in the patient's right eye (od) on (b)(6) 2017.Post-operatively, the patient complained that her vision was very bad, she could not see very well, and experienced blurry vision and nausea.She also commented/thought that she didn't need the lens implants.The outcomes have significantly affected the patient's activities of daily life.There was no patient injury.Reportedly, the patient has seen multiple doctors about these issues and was told that nothing is wrong and it's just dry eyes.Plugs were placed in both of the patient's eyes as intervention by another doctor to address dry eye, which patient stated did not help.Also, the patient was told to use eye drops by the implanting doctor.Patient reports the drops have not helped.No additional information was provided.The patient had bilateral lenses implanted.This report will capture the lens implanted in the patient's right eye.A separate report will be filed for the left eye.
 
Additional Manufacturer Narrative
The product testing could not be performed as the lens remains implanted.The reported complaint cannot be confirmed.The manufacturing process record was evaluated and no deviation was found during process related to the complaint issue reported.There was no discrepancy found during the mrr (manufacturing record review).The product was manufactured and released according to specifications.A search revealed that no other investigation request has been received for this production order.The directions for use (dfu) was reviewed.The dfu adequately provides instructions and precautions for the proper use and handling of the product.Based on the investigation results there is no indication of a product quality deficiency.All pertinent information available to johnson and johnson surgical vision, inc.Has been submitted.

Brand Name
TECNIS CL
Common Device Name
MONOFOCAL IOLS
Manufacturer (Section D)
JOHNSON & JOHNSON SURGICAL VISION, INC.
santa ana CA
MDR Report Key7661390
Report Number2648035-2018-00942
Device Sequence Number134797
Product Code HQL
UDI-Device Identifier05050474530652
UDI-Public(01)05050474530652(17)211209
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
P880081
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient
Type of Report Initial,Followup
Report Date (Section B) 08/14/2018
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Expiration Date12/09/2021
Device Model NumberZ9002
Device Catalogue NumberZ900200180
Was Device Available for Evaluation? No
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Initial Date Received by Manufacturer 06/06/2018
Supplement Date Received by Manufacturer07/18/2018
Initial Report FDA Received Date07/03/2018
Supplement Report FDA Received Date08/14/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR
Date Report Sent to FDA01/01/2005